Alert archive / California / Gale Warnings in 2018
Gale Warning 6, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Jan 26, 2018, 2:37 AM PST. It took effect at Jan 26, 2018, 9:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2018, 2:37 AM PST (10:37 UTC)
- In effect from
- Jan 26, 2018, 9:00 PM PST
- Expired
- Jan 27, 2018, 8:05 AM PST
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
573 WHUS76 KEKA 261037 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 237 AM PST Fri Jan 26 2018 PZZ470-261845- /O.EXT.KEKA.SC.Y.0011.000000T0000Z-180127T0500Z/ /O.UPG.KEKA.GL.A.0006.180127T0400Z-180127T1400Z/ /O.NEW.KEKA.GL.W.0006.180127T0500Z-180127T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 237 AM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST SATURDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 9 PM this evening to 9 AM PST Saturday. The Gale Watch is no longer in effect. * WINDS...Increasing south winds to S 20 to 30 kt later tonight. Gusts near 40 kt possible. * SEAS...13 to 16 ft seas will subside today. Then steep, wind driven waves at SW 8 to 10 around 8 seconds will develop later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-261845- /O.EXT.KEKA.SC.Y.0012.000000T0000Z-180127T1100Z/ /O.NEW.KEKA.GL.W.0006.180127T1100Z-180127T1700Z/ Pt St George to Cape Mendocino out 10 nm- 237 AM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 9 AM PST SATURDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 3 AM to 9 AM PST Saturday. * WINDS...Increasing south winds to S 15 to 25 kt later tonight. Gusts near 35 kt possible with strongest gusts near Point Saint George and Cape Mendocino. * SEAS...12 to 15 ft seas will subside today. Then steep, wind driven waves at SW 8 to 10 around 8 seconds will develop later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-475-261845- /O.CON.KEKA.SC.Y.0011.000000T0000Z-180128T1200Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 237 AM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WINDS...Increasing south winds to S 10 to 20 kt later tonight. Gusts near 30 kt possible. * SEAS...13 to 16 ft seas will subside today. Then steep, wind driven waves at SW 5 to 7 ft around 6 seconds will develop later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
543 WHUS76 KEKA 261645 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 845 AM PST Fri Jan 26 2018 PZZ450-270045- /O.CON.KEKA.SC.Y.0012.000000T0000Z-180127T1100Z/ /O.CON.KEKA.GL.W.0006.180127T1100Z-180127T1700Z/ Pt St George to Cape Mendocino out 10 nm- 845 AM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST SATURDAY... * WINDS...Increasing south winds to S 15 to 25 kt later tonight. Gusts near 35 kt possible with strongest gusts near Point Saint George and Cape Mendocino. * SEAS...12 to 15 ft seas will subside today. Then steep, wind driven waves at SW 8 to 10 around 8 seconds will develop later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-270045- /O.CON.KEKA.SC.Y.0011.000000T0000Z-180127T0500Z/ /O.CON.KEKA.GL.W.0006.180127T0500Z-180127T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 845 AM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST SATURDAY... * WINDS...Increasing south winds to S 20 to 30 kt later tonight. Gusts near 40 kt possible. * SEAS...13 to 16 ft seas will subside today. Then steep, wind driven waves at SW 8 to 10 around 8 seconds will develop later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-270045- /O.CON.KEKA.SC.Y.0011.000000T0000Z-180128T1200Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 845 AM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WINDS...Increasing south winds to S 10 to 20 kt later tonight. Gusts near 30 kt possible. * SEAS...13 to 16 ft seas will subside today. Then steep, wind driven waves at SW 5 to 7 ft around 6 seconds will develop later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
822 WHUS76 KEKA 262237 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 237 PM PST Fri Jan 26 2018 PZZ450-270645- /O.CON.KEKA.SC.Y.0012.000000T0000Z-180127T1100Z/ /O.CON.KEKA.GL.W.0006.180127T1100Z-180127T1700Z/ Pt St George to Cape Mendocino out 10 nm- 237 PM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST SATURDAY... * WINDS...Increasing south winds to S 15 to 25 kt later tonight. Gusts near 35 kt possible with strongest gusts near Point Saint George and Cape Mendocino. * SEAS...12 to 15 ft seas will subside today. Then steep, wind driven waves at SW 8 to 10 around 8 seconds will develop later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-270645- /O.CON.KEKA.SC.Y.0011.000000T0000Z-180127T0500Z/ /O.CON.KEKA.GL.W.0006.180127T0500Z-180127T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 237 PM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST SATURDAY... * WINDS...Increasing south winds to S 20 to 30 kt later tonight. Gusts near 40 kt possible. * SEAS...13 to 16 ft seas will subside today. Then steep, wind driven waves at SW 8 to 10 around 8 seconds will develop later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-270645- /O.CON.KEKA.SC.Y.0011.000000T0000Z-180128T1200Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 237 PM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WINDS...Increasing south winds to S 10 to 20 kt later tonight. Gusts near 30 kt possible. * SEAS...13 to 16 ft seas will subside today. Then steep, wind driven waves at SW 5 to 7 ft around 6 seconds will develop later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
772 WHUS76 KEKA 270441 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 841 PM PST Fri Jan 26 2018 PZZ470-271245- /O.EXP.KEKA.SC.Y.0011.000000T0000Z-180127T0500Z/ /O.CON.KEKA.GL.W.0006.180127T0500Z-180127T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 841 PM PST Fri Jan 26 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... * WINDS...Increasing south winds to S 20 to 30 kt later tonight. Gusts near 40 kt possible. * SEAS...13 to 16 ft seas will subside today. Then steep, wind driven waves at SW 8 to 10 around 8 seconds will develop later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-271245- /O.CON.KEKA.SC.Y.0012.000000T0000Z-180127T1100Z/ /O.CON.KEKA.GL.W.0006.180127T1100Z-180127T1700Z/ Pt St George to Cape Mendocino out 10 nm- 841 PM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST SATURDAY... * WINDS...Increasing south winds to S 15 to 25 kt later tonight. Gusts near 35 kt possible with strongest gusts near Point Saint George and Cape Mendocino. * SEAS...12 to 15 ft seas will subside today. Then steep, wind driven waves at SW 8 to 10 around 8 seconds will develop later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-271245- /O.CON.KEKA.SC.Y.0011.000000T0000Z-180128T1200Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 841 PM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WINDS...Increasing south winds to S 10 to 20 kt later tonight. Gusts near 30 kt possible. * SEAS...13 to 16 ft seas will subside today. Then steep, wind driven waves at SW 5 to 7 ft around 6 seconds will develop later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
626 WHUS76 KEKA 271119 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 319 AM PST Sat Jan 27 2018 PZZ450-271700- /O.EXP.KEKA.SC.Y.0012.000000T0000Z-180127T1100Z/ /O.CON.KEKA.GL.W.0006.000000T0000Z-180127T1700Z/ Pt St George to Cape Mendocino out 10 nm- 319 AM PST Sat Jan 27 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... * WINDS...S 15 to 25 kt with gusts to 35 kt early this morning with the strongest gusts near Point Saint George and Cape Mendocino. * SEAS...SW to W building to 12 ft at 12 seconds today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ470-271700- /O.CON.KEKA.GL.W.0006.000000T0000Z-180127T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 319 AM PST Sat Jan 27 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... * WINDS...S 15 to 25 kt with gusts to 35 kt early this morning. * SEAS...SW building to 12 to 14 ft at 10 seconds today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ455-475-271930- /O.EXT.KEKA.SC.Y.0011.000000T0000Z-180128T0600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 319 AM PST Sat Jan 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM THIS EVENING... * WINDS...SE to S 10 to 20 kt with gusts to 30 kt today. * SEAS...SW 5 to 7 ft at 7 seconds and W building to 8 to 10 ft at 12 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
153 WHUS76 KEKA 271605 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 805 AM PST Sat Jan 27 2018 PZZ450-280015- /O.CAN.KEKA.GL.W.0006.000000T0000Z-180127T1700Z/ /O.NEW.KEKA.SC.Y.0013.180127T1605Z-180128T0600Z/ Pt St George to Cape Mendocino out 10 nm- 805 AM PST Sat Jan 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 10 PM PST this evening. The Gale Warning has been cancelled. * WINDS...South 15 to 25 kt with occasional gusts to 35 kt. * SEAS...Southwest 8 feet at 8 seconds, and west 9 feet at 12 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-280015- /O.CAN.KEKA.GL.W.0006.000000T0000Z-180127T1700Z/ /O.EXA.KEKA.SC.Y.0011.000000T0000Z-180128T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 805 AM PST Sat Jan 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 10 PM PST this evening. The Gale Warning has been cancelled. * WINDS...SE to S 10 to 20 kt with gusts to 30 kt today. * SEAS...West 12 feet at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-475-280015- /O.CON.KEKA.SC.Y.0011.000000T0000Z-180128T0600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 805 AM PST Sat Jan 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SE to S 10 to 20 kt with gusts to 30 kt today. * SEAS...SW 5 to 7 ft at 7 seconds and W 8 to 10 ft at 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jan 25, 2:40 PM PST, 11 hours 57 minutes earlier.
Area forecast discussion, Jan 25, 2:40 PM PST, 11 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
240 PM PST Thu Jan 25 2018
.SYNOPSIS...Showers through tonight, then diminishing on Friday.
Next rain system will move into area Friday night and continuing
through Saturday daytime. Dry weather after that.
&&
.DISCUSSION...The active weather we have been seeing will continue
for the next few days. Through this evening, showers will continue
to impact NW California. The atmosphere is unstable enough for these
showers to thrive. The 850 mb temperature is around -2 C. According
to SPort Satellite SST analysis, SST is around 54 F or 12 C. This
gives us a lapse rate of around 14 C from surface to 850 mb.
Compared to the 13 C rule used for lake effect snow, the 14 C
temperature difference suggest a very unstable atmosphere. We have
seen some pretty strong showers since the overnight hours through
this afternoon. Early this morning, a strong convection went over
Eureka area producing occasional lightning strikes and small hail.
The small hail was significant enough to cover Highway 101 south of
Eureka leading to hazardous driving conditions. A layer of black ice
formed on the roadway after cars driving through small hail
compressed the hail into an icy layer on the roadway. Through today,
some of these showers had small hail, lightning strikes, and weak
rotation in them.
These showers moved from west to east, made landfall then moved into
interior locations. Snow was observed as low as 1200 feet. Snow
level was generally around 2000 feet. During periods of heavier snow
showers, snow level was lowered and visibilities were significantly
reduced. We had snow accumulation reports ranging from around 4 to
14 inches of snow across the region. Highest snowfall was in higher
elevation locations in Trinity County. Do expect these snow showers
to continue through tonight, with additional snow accumulation to 4
inches.
Showers activity will be diminishing overnight tonight, as a
transitory area of high pressure quickly moves into the area. We
will have a brief dry day on Friday. However, the next weather front
is coming in right behind. Precipitation will move into the area
Friday night, and continue into Saturday daytime.
For the Friday night, early Saturday rain event, the Atmospheric
River Forecasting Tool shows that this will be a non-AR event.
Ensemble models are showing Integrated Vapor Transport of around 150
kg/m/s, which is below the 250 kg/m/s to threshold to be considered
as a typical AR event. SREF ensemble shows the same idea, suggesting
Eureka to get around 0.5 to 1 inch of precipitation, which is not
particularly heavy for this time of year. The highest rainfall will
occur north of our area, in the state of Oregon. Southern Mendocino
County will stay mostly dry. Precipitation will end on Saturday
night as the front lifts northeastward.
The ridge of high pressure will then build over the West Coast of
North America, and this will steer the AR towards Vancouver Island.
Sunday and Monday looks like the warmest days. We have 850 mb
temperatures going up to around 10 to 15 C for those days. If there
is enough downslope winds happening, coastal Plains can see
temperatures in the low to mid 60s. There may be a break in the dry
weather on Tuesday. After that, the mild and dry weather will
return to the area.
&&
.MARINE...The large swell has built into the waters as expected
this afternoon. Currently it is around 13 to 15 feet at 14
seconds. This is expected to slowly diminish tonight, but remain
over 10 feet through Monday. West winds will persist tonight
around 10 to 20 Kt.
Friday winds will become southerly again and increase ahead of the
next front. These winds will mainly increase in the northern outer
waters. The 12Z NAM was showing fairly widespread gale force
winds, but the GFS had only a very small area of gale force
winds. Held off on issuing a gale watch due to low confidence.
Steep waves associated with these winds are expected to peak
around 10 feet.
Fairly light southerly winds are expected Sunday through Monday
night as the next system moves through. Tuesday through the middle
of the week northerly winds are expected to return as high
pressure builds back into the region.
&&
.AVIATION...The clouds and showers associated with an unstable
airmass in the wake of the cold front yesterday will continue to
move onshore this afternoon and evening. This continues to bring a
chance of a thunderstorm to the coastal sites this afternoon. The
axis of the upper level disturbance that has been enhancing these
showers today has passed the coast this morning and as it moves
inland the atmosphere will begin to stabilize. Expect clouds and
some showers to continue through the night, lessening toward
morning. Once these heavier showers this afternoon weaken we expect
coastal sites will stay vfr through the night as there will still be
enough instability for low clouds and fog to form. In KUKI expect
IFR condition to develop by early morning as low clouds or fog
develop as the lower atmosphere settles down.
/MKN
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory until 4 AM PST Friday for CAZ102-105>108-
111.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 PM PST Saturday for PZZ455-475.
Small Craft Advisory until 3 AM PST Sunday for PZZ450-470.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 25, 2:07 PM PST, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 207 PM PST Thu Jan 25 2018 CAZ102-105>108-111-262215- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior- 207 PM PST Thu Jan 25 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Winter Weather Advisory is currently in effect. Periods of heavy snow will lower visibilities at times. Slippery road conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-262215- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 207 PM PST Thu Jan 25 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Isolated thunderstorms and small hail during periods of heavy rain showers. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-112-113-262215- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 207 PM PST Thu Jan 25 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 25, 8:45 PM PST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
845 PM PST THU JAN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM SNOW DENNY 40.95N 123.38W
01/25/2018 E2.0 INCH TRINITY CA PUBLIC
ELEVATION OF 1400 FEET, REPORT AND PICTURE
RECEIVED ON FACEBOOK.
&&
WCILocal storm report, Jan 25, 11:01 PM PST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EUREKA CA
1101 PM PST THU JAN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM HAIL 3 SSW HUMBOLDT HILL 40.69N 124.20W
01/25/2018 E0.25 INCH HUMBOLDT CA PUBLIC
PICTURE FROM SOCIAL MEDIA SHOWED SIGNIFICANT
SMALL HAIL ACCUMULATION ON HWY. LOCATION AND
TIME APPROXIMATE.
0723 AM SNOW 2 NW BIG BAR 40.75N 123.27W
01/25/2018 M0.8 INCH TRINITY CA TRAINED SPOTTER
THREE QUARTER OF AN INCHES OF SNOW HAS
FALLEN. RIGHT NOW IT IS SNOWING PRETTY GOOD.
0745 AM SNOW 1 ENE DOUGLAS CITY 40.65N 122.94W
01/25/2018 M3.5 INCH TRINITY CA TRAINED SPOTTER
COCORAHS REPORT FOR SNOW.
0800 AM HAIL LOLETA 40.64N 124.22W
01/25/2018 E0.25 INCH HUMBOLDT CA PUBLIC
SMALL HAIL PARTIALLY COVERING THE GROUND IN
LOLETA. LOCATION APPROXIMATE, REPORT FROM
SOCIAL MEDIA.
0800 AM SNOW 7 E BRIDGVILLE 40.47N 123.67W
01/25/2018 E2.0 INCH HUMBOLDT CA TRAINED SPOTTER
STARTED SNOWING AT 4 AM, STILL SNOWING AT
8AM.
0800 AM HAIL 1 SE FRESHWATER 40.76N 124.05W
01/25/2018 E0.25 INCH HUMBOLDT CA PUBLIC
HAIL NEAR FRESHWATER PARK. REPORT FROM
SOCIAL MEDIA. LOCATION AND TIME APPROXIMATE.
0800 AM SNOW 7 E BRIDGVILLE 40.47N 123.67W
01/25/2018 E2.0 INCH HUMBOLDT CA TRAINED SPOTTER
STARTED SNOWING AT 4 AM, STILL SNOWING AT
8AM.
0805 AM SNOW 4 NE WEAVERVILLE 40.81N 122.90W
01/25/2018 E5.0 INCH TRINITY CA PUBLIC
REPORT FROM 3400 FEET. REPORT FROM SOCIAL
MEDIA. LOCATION APPROXIMATE.
0815 AM SNOW 1 N BIG BAR 40.74N 123.25W
01/25/2018 E3.0 INCH TRINITY CA PUBLIC
SOCIAL MEDIA REPORT OF 3 INCHES AT 1680 FEET
NEAR BIG BAR.
0930 AM SNOW 12 ENE LEGGETT 39.91N 123.50W
01/25/2018 E2.0 INCH MENDOCINO CA PUBLIC
TWO INCHES OF SNOW AT 3,150 FEET NEAR IRON
PEAK. LOCATION APPROXIMATE.
0930 AM SNOW TRINITY CENTER 40.98N 122.70W
01/25/2018 E5.5 INCH TRINITY CA PUBLIC
AT LAKE LEVEL 5 TO 6 INCHES OF SNOW
REPORTED. REPORT FROM SOCIAL MEDIA.
1000 AM HAIL 5 N ARCATA 40.94N 124.08W
01/25/2018 E0.25 INCH HUMBOLDT CA TRAINED SPOTTER
SMALL HAIL REPORTED IN MCKINLEYVILLE BY
SPOTTER H03. LITTLE OR NO ACCUMULATION ON
ROADWAYS.
1135 AM HAIL FORT BRAGG 39.44N 123.80W
01/25/2018 E0.25 INCH MENDOCINO CA PUBLIC
SMALL HAIL IN FORT BRAGG, LOCATION AND TIME
APPROXIMATE. REPORT FROM SOCIAL MEDIA.
1257 PM HEAVY SNOW 2 WNW RUTH 40.29N 123.44W
01/25/2018 E14.0 INCH TRINITY CA TRAINED SPOTTER
0440 PM WATER SPOUT 1 NNW EUREKA 40.81N 124.17W
01/25/2018 HUMBOLDT CA PUBLIC
HARBOR DISTRICT REPORTED A SHORT-LIVED WEAK
WATERSPOUT MOVE ACROSS THE DOCKS AND OVER
WOODLEY ISLAND.
0450 PM HAIL 1 SW EUREKA 40.79N 124.17W
01/25/2018 E0.25 INCH HUMBOLDT CA DEPT OF HIGHWAYS
VERY SMALL HAIL COVERING APPROXIMATELY A
FOURTH OF THE ROADWAY.
0510 PM HAIL BAYVIEW 40.76N 124.18W
01/25/2018 E0.25 INCH HUMBOLDT CA NWS EMPLOYEE
REPORTED A SMALL AMOUNT OF VERY TINY HAIL.
0842 PM SNOW DENNY 40.95N 123.38W
01/25/2018 E2.0 INCH TRINITY CA PUBLIC
ELEVATION OF 1400 FEET, REPORT AND PICTURE
RECEIVED ON FACEBOOK.
&&The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:34 PM PST | Gale Watch | EKA | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.